Jump to content
ClusterBusters

BigHitter

Members
  • Content count

    10
  • Joined

  • Last visited

About BigHitter

  • Rank
    Member

Recent Profile Visitors

The recent visitors block is disabled and is not being shown to other users.

  1. Switlaw, would you mind sharing how long you have had clusters? I take you are episodic.
  2. Swiftlaw, I have been in cycle since May 8. This is my longest cycle ever (25 years ech), so I totally feel your pain and share your anxiety. I was having upwards of 6 blazing headaches a day until July 7, when, three days after busting, they went down to 2 a day. I've busted twice since then but can't quite shake this cycle-I'm still getting about one ha a day. Like you I am wondering when will this bloody cycle stop!? Throughout the day I am dealing with a lot of shadows, too, which are more anxiety producing than the one ha a day. What sucks is that I always have a few weeks of shadows after my cycle "ends" (the painful headaches go), so I feel like I could be in the cycle for another month or more as I count the shadow portion as part of the total cycle. But I just think, if I went from 6 a day down to one, this too will pass. Good luck, and good on you for taking your kid on that trip. I would be scared shitless to do that, so you have guts.
  3. Hello, ChFather - I followed the protocol to the letter - rebreather mask, high flow, everything. I got the script from my GP who was knowledgeable about the use of oxygen for clusters and I matched it to the protocol that was published on the old clusterheadache.com website. But I still rebounded. My neuro at the time said she was aware that Ox can cause bad rebounds for some, and I guess I was that "some." I have been a user of red bull for years and it is a godsend. The caffeine/taurine mix is very effective for me, but it is tough on the system to drink 5 of those a night!
  4. CHfather and Swiftlaw, thank you for your replies. Nice to meet both of you, but, yeah, wish we'd never met I did try oxygen, but it caused rebounds, too. I have a pretty good - no, a great neuro in Dallas; in fact, clusters are her clinical specialty. We have discussed sumitriptan and oxygen, and she agrees that ox and st can cause bad rebounds in some patients and that is certainly the case for me. I have also avoided verapamil because they lengthen my cycle, and again, she is in agreement that V will indeed lengthen a cycle for some patients. My philosophy has (had) always been to fight the pain when it happens and get out of the cycle ASAP. But as I have gotten older (52 now), I just don't seem to have the fight in me anymore. So the last two cycles I have used the pred taper with verapamil. The first time I tapered, the results were great and as I came off the taper, I didn't have a banger for the rest of the cycle, tho the cycle with shadows just seemed to go on and on. This time the taper was effective, but the verapamil hasn't held up its end of the bargain, so the hits came back, tho not with the same intensity of pain. What bums me out about using the verapamil at all is that I seemed to have lost my ability to gauge where exactly I am in the cycle. In the past (pre-meds), I always knew when it was peaking and when it was waning and I could pretty much estimate to the day when the cycle would end. The meds have taken that away from me which causes an additional burden of stress and anxiety. Oh well, I've blabbered on enough. Good day to you guys, and may we all someday never have to hear from one another again!
  5. BigHitter

    14 years in the making

    From the very, very bottom of my heart, I thank you and all of those who have pushed this forward.
  6. I am brand new to this site, though I have had ECH for 25 years. I have always avoided medicine of all kinds, preferring to just sweat out the episodes. But during the last three episodes, I have experimented with using sumatriptan shots to abort headaches. They are AMAZING until they SUCK. And when the suck, you will want to die. I had suspected they might be causing rebounds and extra headaches, but I wasn't sure because I would only use them two or three times during a 4-8 week episode, and no more. But in my current episode, I have used them twice, separated by only a few days, and my head has gone plain crazy, shooting out 9 bloody headaches a day! Previously (before using ST), I would get 2 at night and one in the day. So if your choice is the gun to the head, or the shot to the leg, please take the shot. But if you can, my advice and experience are AVOID ST at all cost. I am going on the prednisone taper today for only the second time in my life because my headaches have completely spiraled out of control.
×